Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Green function estimates for subordinate Brownian motions: Stable and beyond

Authors: Panki Kim and Ante Mimica
Journal: Trans. Amer. Math. Soc. 366 (2014), 4383-4422
MSC (2010): Primary 60J45; Secondary 60J75, 60G51
Published electronically: January 16, 2014
MathSciNet review: 3206464
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A subordinate Brownian motion $ X$ is a Lévy process which can be obtained by replacing the time of the Brownian motion by an independent subordinator. In this paper, when the Laplace exponent $ \phi $ of the corresponding subordinator satisfies some mild conditions, we first prove the scale invariant boundary Harnack inequality for $ X$ on arbitrary open sets. Then we give an explicit form of sharp two-sided estimates of the Green functions of these subordinate Brownian motions in any bounded $ C^{1,1}$ open set. As a consequence, we prove the boundary Harnack inequality for $ X$ on any $ C^{1,1}$ open set with explicit decay rate. Unlike previous work of Kim, Song and Vondraček, our results cover geometric stable processes and relativistic geometric stable process, i.e. the cases when the subordinator has the Laplace exponent

$\displaystyle \phi (\lambda )=\log (1+\lambda ^{\alpha /2})\ \ \ \ (0<\alpha \leq 2, d > \alpha )$


$\displaystyle \phi (\lambda )=\log (1+(\lambda +m^{2/\alpha })^{\alpha /2}-m)\ \ \ \ (0<\alpha <2,\, m>0, d >2)\,. $

References [Enhancements On Off] (What's this?)

  • [Ber96] Jean Bertoin, Lévy processes, Cambridge Tracts in Mathematics, vol. 121, Cambridge University Press, Cambridge, 1996. MR 1406564 (98e:60117)
  • [BGT87] N. H. Bingham, C. M. Goldie, and J. L. Teugels, Regular variation, Encyclopedia of Mathematics and its Applications, vol. 27, Cambridge University Press, Cambridge, 1987. MR 898871 (88i:26004)
  • [BKK08] Krzysztof Bogdan, Tadeusz Kulczycki, and Mateusz Kwaśnicki, Estimates and structure of $ \alpha $-harmonic functions, Probab. Theory Related Fields 140 (2008), no. 3-4, 345-381. MR 2365478 (2008k:31019),
  • [Bog00] Krzysztof Bogdan, Sharp estimates for the Green function in Lipschitz domains, J. Math. Anal. Appl. 243 (2000), no. 2, 326-337. MR 1741527 (2001b:31007),
  • [CKS10] Zhen-Qing Chen, Panki Kim, and Renming Song, Dirichlet heat kernel estimates for $ \Delta ^{\alpha /2}+\Delta ^{\beta /2}$, Illinois J. Math. 54 (2010), no. 4, 1357-1392 (2012). MR 2981852
  • [CKSV10] Zhen-Qing Chen, Panki Kim, Renming Song, and Zoran Vondraček, Sharp Green function estimates for $ \Delta +\Delta ^{\alpha /2}$ in $ C^{1,1}$ open sets and their applications, Illinois J. Math. 54 (2010), no. 3, 981-1024 (2012). MR 2928344
  • [CKSV12] Zhen-Qing Chen, Panki Kim, Renming Song, and Zoran Vondraček, Boundary Harnack principle for $ \Delta +\Delta ^{\alpha /2}$, Trans. Amer. Math. Soc. 364 (2012), no. 8, 4169-4205. MR 2912450,
  • [CS98] Zhen-Qing Chen and Renming Song, Estimates on Green functions and Poisson kernels for symmetric stable processes, Math. Ann. 312 (1998), no. 3, 465-501. MR 1654824 (2000b:60179),
  • [Fri74] Bert Fristedt, Sample functions of stochastic processes with stationary, independent increments, Advances in probability and related topics, Vol. 3, Dekker, New York, 1974, pp. 241-396. MR 0400406 (53 #4240)
  • [Han05] Wolfhard Hansen, Uniform boundary Harnack principle and generalized triangle property, J. Funct. Anal. 226 (2005), no. 2, 452-484. MR 2160104 (2006i:35004),
  • [IW62] Nobuyuki Ikeda and Shinzo Watanabe, On some relations between the harmonic measure and the Lévy measure for a certain class of Markov processes, J. Math. Kyoto Univ. 2 (1962), 79-95. MR 0142153 (25 #5546)
  • [KM12] Panki Kim and Ante Mimica, Harnack inequalities for subordinate Brownian motions, Electron. J. Probab. 17 (2012), no. 37, 23. MR 2928720
  • [KMR] M. Kwaśnicki, J. Małecki, and M. Ryznar, Suprema of Lévy processes, Ann. Probab. 41 (2013), 2047-2065.
  • [KSV] P. Kim, R. Song, and Z. Vondraček, Potential theory of subordinate Brownian motions with Gaussian components, Stochastic Process. Appl. 123 (2013), no. 3, 764-795. MR 3005005
  • [KSV12a] -, Potential theory for subordinate Brownian motions revisited, Stochastic Analysis and its applications to Mathematical Finance, Interdisciplinary Mathematical Sciences, vol. 13, World Scientific, 2012, pp. 243-290.
  • [KSV12b] Panki Kim, Renming Song, and Zoran Vondraček, Two-sided Green function estimates for killed subordinate Brownian motions, Proc. Lond. Math. Soc. (3) 104 (2012), no. 5, 927-958. MR 2928332,
  • [KSV12c] Panki Kim, Renming Song, and Zoran Vondraček, Uniform boundary Harnack principle for rotationally symmetric Lévy processes in general open sets, Sci. China Math. 55 (2012), no. 11, 2317-2333. MR 2994122
  • [Kul97] Tadeusz Kulczycki, Properties of Green function of symmetric stable processes, Probab. Math. Statist. 17 (1997), no. 2, Acta Univ. Wratislav. No. 2029, 339-364. MR 1490808 (98m:60119)
  • [RSV06] Murali Rao, Renming Song, and Zoran Vondraček, Green function estimates and Harnack inequality for subordinate Brownian motions, Potential Anal. 25 (2006), no. 1, 1-27. MR 2238934 (2008g:60235),
  • [Ryz02] Michał Ryznar, Estimates of Green function for relativistic $ \alpha $-stable process, Potential Anal. 17 (2002), no. 1, 1-23. MR 1906405 (2003f:60087),
  • [Sat99] Ken-iti Sato, Lévy processes and infinitely divisible distributions, Cambridge Studies in Advanced Mathematics, vol. 68, Cambridge University Press, Cambridge, 1999. Translated from the 1990 Japanese original; revised by the author. MR 1739520 (2003b:60064)
  • [Sil80] Martin L. Silverstein, Classification of coharmonic and coinvariant functions for a Lévy process, Ann. Probab. 8 (1980), no. 3, 539-575. MR 573292 (81f:60058)
  • [Szt00] Paweł Sztonyk, On harmonic measure for Lévy processes, Probab. Math. Statist. 20 (2000), no. 2, Acta Univ. Wratislav. No. 2256, 383-390. MR 1825650 (2002c:60126)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 60J45, 60J75, 60G51

Retrieve articles in all journals with MSC (2010): 60J45, 60J75, 60G51

Additional Information

Panki Kim
Affiliation: Department of Mathematical Sciences and Research Institute of Mathematics, Seoul National University, Building 27, 1 Gwanak-ro, Gwanak-gu Seoul 151-747, Republic of Korea

Ante Mimica
Affiliation: Department of Mathematics, University of Zagreb, Bijenicka Cesta 30, 10000 Zagreb, Croatia

Keywords: Geometric stable process, Green function, Harnack inequality, Poisson kernel, harmonic function, potential, subordinator, subordinate Brownian motion
Received by editor(s): August 21, 2012
Received by editor(s) in revised form: November 4, 2012, and November 10, 2012
Published electronically: January 16, 2014
Additional Notes: The research of the first author was supported by the Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education, Science and Technology(2011-0011199)
The research of the second author was supported in part by the German Science Foundation DFG via IGK “Stochastics and real world models” and SFB 701.
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society